I was told that Paxil is very bad
Annamirl' This is really a good question for your doctor before or when you were talking to him/her it is one of the orig of the class SSRI I took it for over 15 years before it just did not help much and had to be changed.This medication is still used as one of the top SSRI so i don't know where or who is telling you what..Yes it does have some side effects but you can't tell until you start taking it and you must take it just as prescribed... This is one that it could take a 6 to 8 weeks daily use before you notice any benifit... trust your doctor before rumors.I was just so reliefed to know i was not along and it helped my panic and anxiety what a relief.And many different uses let your doctor know your concerns but this is been one of the most widely used meds out there so far with a long track record..hope this well help you some if your worried to much call your doctor... they don't just give it out for fun you must need it my friend..good luck
Unless the person who's telling you that is a healthcare professional, don't believe it. Stories are passed around and expanded until they are something totally unrelated to the original story.
Paxil is as safe as any other antidepressant.
"Told" by who? Just curious, what is your Dr's response to this?
I took Paxil for over three years. Unfortunately it was never very effective for my depression or social anxiety, but it wasn't a "bad" drug at all for me. I had virtually no side effects. The only hard thing is coming off of it. You have to be sure to taper off very, very slowly over a long period of time, or you will have some pretty nasty withdrawal symptoms. Other than that, I certainly don't think it is any worse than any of the other drugs, or anything you should specifically stay away from, but definitely ask your doc if you're worried about it.
I had a very bad experience with Paxil. I was prescribed the drug in the mid 90s by my physician. I was 13-14 years old at that time. I experienced bouts of unexpected emotion from sadness to anger. I felt non human and like I was on some kind of wild barbiturate. At that age I had NOT tried any type of illegal drugs (including marijuana) nor had I ever experienced alcohol.
I can confidently say that the effects I experienced were 100% related to Paxil. The withdrawal from the medication was even more severe. I had to slowly wean off the drug over a two month period. It was the most traumatic experiences of my life.
As all antidepressants affect your brain chemistry, each person is going to have a different reaction and response to the drug. This was my experience.
Hi, Anna! ALL psychotropic medications can cause short term side effects in some people but, for the most part, they are mild and transient usually resolving within a few days to a week or two.
Paxil has been prescribed since 1992 and "To date, there are no known studies showing problems associated with long term use of paroxetine. It is a safe and effective medication when used as directed."
Best regards, Wildcat
- Paxil Information for Consumers
- Paxil Information for Healthcare Professionals (includes dosage details)
- Side Effects of Paxil (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 30 May 2012 • 17 answers
Updated 29 Mar 2017 • 9 answers
Updated 23 Sep 2014 • 4 answers
Updated 18 Jan 2017 • 1 answer
Updated 19 Sep 2018 • 2 answers